Alert archive / Michigan / Small Craft Advisories in 2020
Small Craft Advisory 21, NWS Detroit, MI
NWS Detroit, MI issued this small craft advisory at Mar 9, 2020, 9:45 AM EDT. It took effect at Mar 10, 2020, 8:00 AM EDT. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Mar 9, 2020, 9:45 AM EDT (13:45 UTC)
- In effect from
- Mar 10, 2020, 8:00 AM EDT
- Expired
- Mar 10, 2020, 10:00 PM EDT
- In force
- 14 hr
- Issued by
- NWS Detroit, MI
The text
As transmitted.
383 WHUS73 KDTX 091345 MWWDTX URGENT - MARINE WEATHER MESSAGE National Weather Service Detroit/Pontiac MI 945 AM EDT Mon Mar 9 2020 LHZ421-441>443-100300- /O.NEW.KDTX.SC.Y.0021.200310T1200Z-200311T0200Z/ Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner Saginaw Bay-Port Austin to Harbor Beach MI- Harbor Beach to Port Sanilac MI-Port Sanilac to Port Huron MI- 945 AM EDT Mon Mar 9 2020 ...SMALL CRAFT ADVISORY IN EFFECT FROM 8 AM TO 10 PM EDT TUESDAY... * WHAT...Expect sustained winds up to 22 knots from the north with gusts up to 30 knots. The largest significant waves will be 7 feet with a potential maximum wave height of 10 feet. * WHERE...Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner Saginaw Bay, Port Austin to Harbor Beach MI, Harbor Beach to Port Sanilac MI and Port Sanilac to Port Huron MI. * WHEN...The maximum winds are expected around 11 AM EDT Tuesday with the largest waves expected around 1 PM EDT Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
4 follow-up statements
175 WHUS73 KDTX 100132 MWWDTX URGENT - MARINE WEATHER MESSAGE National Weather Service Detroit/Pontiac MI 932 PM EDT Mon Mar 9 2020 LHZ421-441>443-101415- /O.CON.KDTX.SC.Y.0021.200310T1200Z-200311T0200Z/ Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner Saginaw Bay-Port Austin to Harbor Beach MI- Harbor Beach to Port Sanilac MI-Port Sanilac to Port Huron MI- 932 PM EDT Mon Mar 9 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 AM TO 10 PM EDT TUESDAY... * WHAT...Expect sustained winds up to 21 knots from the north with gusts up to 30 knots. The largest significant waves will be 6 feet with a potential maximum wave height of 8 feet. * WHERE...Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner Saginaw Bay, Port Austin to Harbor Beach MI, Harbor Beach to Port Sanilac MI and Port Sanilac to Port Huron MI. * WHEN...The maximum winds are expected around 10 AM EDT Tuesday with the largest waves expected around 12 PM EDT Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
714 WHUS73 KDTX 100707 MWWDTX URGENT - MARINE WEATHER MESSAGE National Weather Service Detroit/Pontiac MI 307 AM EDT Tue Mar 10 2020 LHZ421-441>443-102015- /O.CON.KDTX.SC.Y.0021.200310T1200Z-200311T0200Z/ Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner Saginaw Bay-Port Austin to Harbor Beach MI- Harbor Beach to Port Sanilac MI-Port Sanilac to Port Huron MI- 307 AM EDT Tue Mar 10 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 10 PM EDT THIS EVENING... * WHAT...Expect sustained winds up to 21 knots from the north with gusts up to 29 knots. The largest significant waves will be 6 feet with a potential maximum wave height of 8 feet. * WHERE...Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner Saginaw Bay, Port Austin to Harbor Beach MI, Harbor Beach to Port Sanilac MI and Port Sanilac to Port Huron MI. * WHEN...The maximum winds are expected around 11 AM EDT Tuesday with the largest waves expected around 12 PM EDT Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
300 WHUS73 KDTX 101932 MWWDTX URGENT - MARINE WEATHER MESSAGE National Weather Service Detroit/Pontiac MI 332 PM EDT Tue Mar 10 2020 LHZ421-441>443-110200- /O.CON.KDTX.SC.Y.0021.000000T0000Z-200311T0200Z/ Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner Saginaw Bay-Port Austin to Harbor Beach MI- Harbor Beach to Port Sanilac MI-Port Sanilac to Port Huron MI- 332 PM EDT Tue Mar 10 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS EVENING... * WHAT...Expect sustained winds up to 14 knots from the north with gusts up to 21 knots. The largest significant waves will be 6 feet with a potential maximum wave height of 8 feet. * WHERE...Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner Saginaw Bay, Port Austin to Harbor Beach MI, Harbor Beach to Port Sanilac MI and Port Sanilac to Port Huron MI. * WHEN...The maximum winds are expected around 4 PM EDT Tuesday with the largest waves expected around 4 PM EDT Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
601 WHUS73 KDTX 110134 MWWDTX URGENT - MARINE WEATHER MESSAGE National Weather Service Detroit/Pontiac MI 934 PM EDT Tue Mar 10 2020 LHZ421-441>443-110245- /O.EXP.KDTX.SC.Y.0021.000000T0000Z-200311T0200Z/ Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner Saginaw Bay-Port Austin to Harbor Beach MI- Harbor Beach to Port Sanilac MI-Port Sanilac to Port Huron MI- 934 PM EDT Tue Mar 10 2020 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 10 PM EDT THIS EVENING... Wind and resulting wave action have diminished below small craft advisory criteria and will result in the expiration of the advisory. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before this small craft advisory went out at Mar 9, 6:02 AM EDT, 3 hours 43 minutes earlier.
Area forecast discussion, Mar 9, 6:02 AM EDT, 3 hours 43 minutes before
Area Forecast Discussion National Weather Service Detroit/Pontiac MI 602 AM EDT Mon Mar 9 2020 .AVIATION... Conditions for today will initially be dominated by wind trends until the afternoon as a particularly strong LLJ creates LLWS problems. Have maintained prevailing 55 kt 1.5 kft winds though this morning until BL mixing occurs, minimizing the layer wind difference. Moist SW flow is expected today which will help saturate the atmosphere ahead of prolonged overnight rainfall once a shortwave pushes a low pressure system into SE MI. Low-mid clouds fill in this afternoon before the rain arrives during the evening. MVFR and IFR cigs/vsbys are expected late tonight before flow shifts NW behind the exiting cold front late Tuesday morning. .DTW THRESHOLD PROBABILITIES... * High for ceilings at or below 5000 ft after 04Z tonight. && .PREV DISCUSSION... Issued at 336 AM EDT Mon Mar 9 2020 DISCUSSION... Quiescent weather remains in place over Southeast Michigan this morning as flat long wavelength ridging resides over the Great Lakes region. Suppression of heights and general troughiness continues to make its way eastward across the central Conus with an elongated surface trough collocated with a baroclinic zone from Lake Superior vicinity southwestward into the front range of Colorado. Models continue to show consensus with a wave of low pressure that will eject along this surface trough today in response to strong, organized right entrance region dynamics that will eventually lift directly through Southeast Michigan tonight. The low level jet axis is directly over the northern half of the cwa this morning with progged wind speeds of 50 knots at 850mb. This direct feed has allowed warm air to advect across the state with many locales reporting temperatures in the lower 50s at this early hour. Model soundings match with latest satellite trends in showing just enough moisture within steep lapse rates between 10.0 and 14.0 kft agl to support some accas across the far northern cwa. Otherwise low sky fraction exists across Southeast Michigan. After 15Z, NWP suggests a convergence maximum along a low level jet impulse will lift out of northern Indiana and result in a significant upward trend in cloud development mainly for the northern cwa. Opaque canopy is then expected to build down into Metro Detroit for the afternoon hours. Models are trying to show some noisy QPF across the Tri Cities this morning/afternoon but forecast soundings show that anticyclonic flow trajectories and very persistent lower column theta e will be difficult to overwhelm. As a result, prefer a later onset of precipitation than what general broadbrush blends are offering, with PoPs not increasing across the Tri Cities until after 21Z. Highs today will again reach the upper 50s to around 60 degrees. Main dynamics for tonight come in the form of the aforementioned right entrance region jet dynamics that will drive a ageostrophic response/frontal circulation that will push into the area from the west. Main support for precipitation will come ahead of the wind shift with the differential positive increase in deep thetae. System relative isentropic ascent is good early for the northern cwa after 00Z, then becomes fairly nondescript under unidirectional flow. Brute strength to the deep theta e advection then spreads east across the remainder of the forecast area and favor high categoricals for all of the area between 03-12Z. Interesting environmental profile/thermodynamic signal for steep lapse rates below 10 kft agl across the northern cwa timed with the system relative isentropic ascent surge. Models suggest a potential for elevated, low topped convective activity for Tri Cities/Saginaw Bay around the 22-02Z range, before moist adiabatic lapse rates overwhelm the column. Low confidence in this development and did not introduce thunder. Consensus remains strong for forward sloping frontal ascent with agreement of QPF at less than .50 inch. In fact, model trend has been downward for total QPF with this event owing to the development of a upper level dry slot that will lift through all of the cwa after 06Z. This is expected to cap the upper limit of QPF potential. Just a lingering chance for some shower or drizzle activity between 12-14Z Tuesday before deep system relative isentropic downglide results in active subsidence. Temperatures are expected to cool modestly around 12Z with the windshift to the northwest, then remain stuck largely in the 40s for the remainder of the day. Surface high pressure will then build in quickly for Tuesday night. Progressive Pacific trough and sharp absolute vorticity maximum is still on schedule to push into Southeast Michigan Wednesday afternoon. Model trends has been even stronger and less hospitable as a large area of frontolysis is expected due to out of phase jet dynamics. Forecasted environmental profile and wet bulb potential supports snow as a ptype, but forecasted boundary layer temperatures suggest melting snowflakes or perhaps liquid reaching the surface with daytime timing. Low confidence yet on QPF amounts. MARINE... The Great Lakes remains wedged between high pressure located across the western Atlantic and low pressure now over Lake Superior, which will maintain the moderate pressure gradient over the open waters. Wind gusts however will remain in check as warmer air remains in place across the cooler waters, producing a stable low level profile. Wind gusts will cap at around 20 knots and will be maximized across western Lake Erie, Lake St. Clair, and Saginaw Bay to central Lake Huron. Next weather maker to come tonight into Tuesday from an advancing low pressure system which will bring widespread rain to the area. Veering wind direction from the southwest to northwest is expected after the passage of a cold front, tied to the departing low pressure. HYDROLOGY... Low pressure will bring widespread precipitation tonight as PWAT values increase to around 1.00 inch. Favorable synoptic forcing along with this moisture will result in total rainfall amounts of less than a half inch with this system. If some convective enhancement can occur, some locally higher amounts will be possible. Bulk of this precipitation is expected to fall between 8 PM tomorrow and 8 AM Tuesday. No significant flooding is anticipated with this system, but some ponding on low lying roads and rises of local river levels will be possible. && .DTX WATCHES/WARNINGS/ADVISORIES... MI...NONE. Lake Huron...NONE. Lake St Clair...NONE. Michigan waters of Lake Erie...NONE. && AVIATION.....KK DISCUSSION...CB MARINE.......CB HYDROLOGY....AA You can obtain your latest National Weather Service forecasts online at www.weather.gov/detroit.
Hazardous weather outlook, Mar 9, 4:01 AM EDT, 5 hours 44 minutes before
Hazardous Weather Outlook National Weather Service Detroit/Pontiac MI 401 AM EDT Mon Mar 9 2020 MIZ047>049-053>055-060>063-068>070-075-076-082-083-100815- Midland-Bay-Huron-Saginaw-Tuscola-Sanilac-Shiawassee-Genesee-Lapeer- St. Clair-Livingston-Oakland-Macomb-Washtenaw-Wayne-Lenawee-Monroe- 401 AM EDT Mon Mar 9 2020 This hazardous weather outlook is for portions of southeast Michigan. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today and tonight. LCZ460-LEZ444-LHZ361>363-421-422-441>443-462>464-100815- Lake St Clair- Michigan Waters of Lake Erie from Detroit River to North Cape MI- Lake Huron from 5NM east of Mackinac Bridge to Presque Isle Lt beyond 5 NM off shore- Lake Huron from Presque Isle Light to Sturgeon Point MI beyond 5NM off shore- Lake Huron from Sturgeon Point to Alabaster MI beyond 5NM off shore- Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner Saginaw Bay-Inner Saginaw Bay SW of Point Au Gres to Bay Port MI- Port Austin to Harbor Beach MI-Harbor Beach to Port Sanilac MI- Port Sanilac to Port Huron MI- Lake Huron from Port Austin to Harbor Beach beyond 5NM Off Shore- Lake Huron from Harbor Beach to Port Sanilac beyond 5NM Off Shore- Lake Huron from Port Sanilac to Port Huron beyond 5NM Off Shore- 401 AM EDT Mon Mar 9 2020 This hazardous weather outlook is for portions of Lake Erie, Lake Huron and Lake St Clair. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday A Small Craft Advisory will be needed Tuesday for Lake Huron. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today and tonight. You can obtain your latest National Weather Service forecasts online at www.weather.gov/detroit. CB
The office that day
Everything else NWS Detroit, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 9, 10:51 AM EDT | Lakeshore Flood Advisory | DTX | Huron, Saint Clair, Sanilac | 35 hr |
Nearby
Small Craft Advisories in Michigan, 2020Every small craft advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.